| Model Number |
CNW0T6 |
| Medical Device Problem Codes |
Material Discolored (1170); Material Opacification (1426)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
Event or Problem Description
A physician reported that during cataract surgery with intraocular lens (iol) implant procedure, during the initial surgery on (b)(6) 2025, an oily film-like sheen was observed across the entire iol surface when iol was inserted.Removal was attempted using irrigation and aspiration (ia), but it could not be removed, so the lens was replaced with a backup lens.A slight sheen was also observed on the replaced lens, but the surgery was completed with same lens.On (b)(6) 2025, during a postoperative examination, the patient reported a cloudy or hazy sensation, as if looking through a fog.The patient is scheduled for a follow-up visit on (b)(6) 2025.
Additional Manufacturer Narrative
Corrected information was provided in h.6.On initial mdr submitted the product code should be a0407 instead of a0409 additional information was provided in h.6.And h.11.The product was returned for analysis and the reported complaint was observed.Intraocular lens (iol) returned posterior surface up instead of anterior surface up in the iol case.Solution is dried on the iol.Polychromatic sheen is observed on the lens.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Returned video shows implanted iol.There appears to be "polychromatic sheen" effect visible on the implanted iol.The root cause is deemed to be manufacturing related.Complaints have been received describing that lenses were reported by doctors for the presence of a ¿polychromatic sheen¿ visible.The cause of ¿sheen¿ or ¿film-like¿ appearance is a result of a change in the positioning of the iol during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to disappear over time following implantation.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process, which is only visible under certain orientations and illumination settings.This resolves once the iol is delivered and exposed to body temperature over time.There are no adverse impacts or lasting effects on the iol or the patient.Based on the results of the product investigation and testing, it was confirmed there are no adverse events or clinical impact on vision associated with this finding.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.